Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Pittsburgh, PA

January 30, 2013Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Hancock County, Ohio County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jan 30, 2013, 9:26 AM EST for Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Hancock County, Ohio County, West Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 9:26 AM EST (14:26 UTC)
Expired
Jan 30, 2013, 10:15 AM EST
In force
49 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 31 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 9:36 AM ESTTSTM WND GST 622 Sse Windsor Heights, WV
Jan 30, 9:45 AM ESTTSTM WND DMG3 S Burgettstown, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:31 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 744 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
744 m²/s²
0-3 km storm-relative helicity
813 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS51 KPBZ 301426
SVRPBZ
OHC081-PAC007-125-WVC009-029-069-301515-
/O.NEW.KPBZ.SV.W.0002.130130T1426Z-130130T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 1015 AM EST

* AT 924 AM EST...SEVERE SHOWERS WERE DETECTED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF RICHMOND TO DILLONVALE...AND WERE
  MOVING EAST AT 45 MPH. THIS LINE OF SHOWERS IS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...           NEWELL...             SMITHFIELD...
  DILLONVALE...         JUG RUN...            WINTERSVILLE...
  RAYLAND...            NEW CUMBERLAND...     STEUBENVILLE...
  TOMLINSON RUN STATE PARK...                 WINDSOR HEIGHTS...
  TORONTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THIS LINE OF SHOWERS IS NOT PRODUCING MUCH LIGHTNING...IT 
IS STILL DANGEROUS. PREPARE FOR DAMAGING WIND GUSTS. MOVE INTO A 
STURDY BUILDING AND AVOID WINDOWS.

PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

LAT...LON 4058 8036 4017 8039 4017 8086 4053 8078
TIME...MOT...LOC 1425Z 265DEG 39KT 4054 8074 4019 8082

$$

WOODRUM
2 follow-up statements
192 
WWUS51 KPBZ 301446
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
946 AM EST WED JAN 30 2013

OHC081-301455-
/O.CAN.KPBZ.SV.W.0002.000000T0000Z-130130T1515Z/
JEFFERSON OH-
946 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR JEFFERSON
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

LAT...LON 4036 8058 4055 8060 4058 8036 4017 8039
      4017 8064
TIME...MOT...LOC 1445Z 265DEG 39KT 4056 8045 4037 8043
          4021 8054

$$

PAC007-125-WVC009-029-069-301515-
/O.CON.KPBZ.SV.W.0002.000000T0000Z-130130T1515Z/
BEAVER PA-WASHINGTON PA-OHIO WV-HANCOCK WV-BROOKE WV-
946 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR BROOKE...HANCOCK...OHIO...WASHINGTON AND BEAVER COUNTIES...

AT 944 AM EST...SEVERE SHOWERS WERE DETECTED ALONG A LINE EXTENDING 
FROM HARSHAVILLE TO BURGETTSTOWN TO BETHANY...AND WERE MOVING EAST 
AT 45 MPH.

THESE SHOWERS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...           BETHANY...            FRANKLIN...
  WEST LIBERTY...       COLLIERS...           SUN VALLEY...
  NEW MANCHESTER...     TOMLINSON RUN STATE PARK...
  AVELLA...             BURGETTSTOWN...      
  RACCOON CREEK STATE PARK...                 HARSHAVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THIS LINE OF SHOWERS IS NOT PRODUCING LIGHTNING...IT IS 
STILL DANGEROUS. PREPARE FOR DAMAGING WIND GUSTS. MOVE INTO A STURDY 
BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EST 
WEDNESDAY AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND 
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

LAT...LON 4036 8058 4055 8060 4058 8036 4017 8039
      4017 8064
TIME...MOT...LOC 1445Z 265DEG 39KT 4056 8045 4037 8043
          4021 8054

$$

WOODRUM
698 
WWUS51 KPBZ 301459
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 AM EST WED JAN 30 2013

PAC007-125-WVC009-029-069-301509-
/O.CAN.KPBZ.SV.W.0002.000000T0000Z-130130T1515Z/
BEAVER PA-WASHINGTON PA-OHIO WV-HANCOCK WV-BROOKE WV-
959 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BROOKE...
HANCOCK...OHIO...WASHINGTON AND BEAVER COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

LAT...LON 4036 8058 4055 8060 4058 8036 4017 8039
      4017 8064
TIME...MOT...LOC 1459Z 265DEG 39KT 4057 8025 4038 8023
          4022 8034

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:49 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 30, 6:49 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
649 AM EST WED JAN 30 2013

.SYNOPSIS...
WELL ABOVE NORMAL TEMPERATURES...GUSTY WINDS AND RAIN SHOWERS
TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL PASS THROUGH LATE
THIS AFTERNOON AND EVENING. MUCH COLDER AIR AND SNOW SHOWERS FOR
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ISSUE A WIND ADVISORY TODAY FOR THE HIGHEST RIDGES IN
GARRETT...PRESTON AND TUCKER COUNTIES. LATEST RUC FORECAST
SOUNDINGS ON BUFKIT ARE SHOWING 60-65KTS TODAY JUST ABOVE 2500FT
IN THESE COUNTIES.

PER HPC DESIGNATION OF MOD RISK FOR EXCESSIVE RAINFALL AND
COUNTIES WITH THE LOWEST FFG...WILL ISSUE FLOOD WATCH FOR PORTIONS
OF THE SOUTH AND EAST TODAY AND TONIGHT.

STRONG COLD FRONT WILL MOVE INTO W OHIO AFTER DAWN. SHOWERS AND
SOME STORMS WILL ACCOMPANY THE FRONT AS IT CONTINUES ITS SLOW
EASTWARD PROGRESSION. EXPECT A GOOD SOAKING TODAY WITH ONE- HALF
TO ONE INCH OF RAIN FOR MUCH OF THE REGION. IN THE FLOOD WATCH
COUNTIES...1 TO 2 INCHES OF RAIN IS POSSIBLE WITH THE BULK OF IT
COMING THIS AFTERNOON AND EVENING. THE WATCH MAY NEED TO BE
EXPANDED PARTICULARLY IF A LINE OF STRONG SLOW MOVING CONVECTION
DEVELOPS.

THE OTHER PROBLEM WILL BE THE POTENTIAL FOR STRONG WIND GUSTS
ACROSS THE REST OF MY COUNTIES. LATEST CONVECTIVE OUTLOOK FOR
TODAY PUT MUCH OF THE AREA IN A SLIGHT RISK. THINK THE BEST WAY TO
HANDLE THIS IS TO INCLUDE THE POSSIBILITY OF SEVERE STORMS TODAY
WITH DAMAGING WINDS.

TEMPS WILL REMAIN WELL ABOVE NORMAL TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MUCH COLDER AIR WILL RAPIDLY MOVE IN TONIGHT. LEFT OVER RAIN
SHOWERS WILL CHANGE OVER TO SNOW SHOWERS AS THE NIGHT PROGRESSES.
THINK THE BEST LOCATION FOR ANY ACCUMULATIONS WILL BE ACROSS THE
HIGHER ELEVATIONS. IT DOES NOT APPEAR THAT THE SFC TEMPS WILL
RESPOND QUICK ENOUGH ELSEWHERE TO ALLOW FOR ACCUMULATION.
CONCERNED ABOUT DAMAGING WINDS BEHIND THE FRONT AS WELL. VERY
STRONG CAA...COMBINED WITH PRES RISES OF 6 TO 8 MBS IS PRESENTING
A PERIOD OVERNIGHT THAT MAY REQUIRE A WIND ADVISORY. WILL ALLOW
THE NEXT SHIFT TO TAKE A CLOSER LOOK AT THIS.

RISK FOR SNOW SHOWERS...MAINLY OVER THE FAR NORTH AND
RIDGES...WILL CONTINUE THROUGH THE THURSDAY. TEMPERATURES WILL BE
STEADY OR SLOWLY FALLING WITH GUSTY WINDS CONTINUING.

AT THIS POINT...HAVE VERY LOW CONFIDENCE ON EFFECTS FROM SHORTWAVE
WHICH WILL DIVE SOUTHWARD ACROSS THE REGION THU NIGHT. LATEST
MODEL RUNS ARE HINTING AT SOME ACCUMULATING SNOWS...PARTICULARLY
OVER THE SOUTHERN HALF. THU NIGHT/FRI MORN FORECAST WILL NEED FINE
TUNING AS MODELS GET BETTER HANDLE ON LOCATION OF WAVE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNCERTAINTY LIES IN THE FORECAST AS MODELS SEEM TO BE IN
DISAGREEMENT. GFS/ECMWF DO SHOW A SHORTWAVE TROUGH MOVING OVER THE
AREA ON THE WEEKEND AND THUS BRINGING A CLIPPER SOUTHEAST WITH THE
GFS BRINGING HIGHER AMOUNTS OF SNOW THAN THE ECMWF. POSSIBLE LAKE
ENHANCED AND/OR TERRAIN ENHANCED SNOW COULD DEVELOP AFTER THE
PASSAGE OF THE QUICK MOVING SYSTEM.

THE GFS BRINGS IN ANOTHER STRONGER CLIPPER OVER THE GREAT LAKES AND
NORTHERN OHIO VALLEY MONDAY NIGHT INTO TUESDAY WHILE THE ECMWF
TRACKS THE SYSTEM MORE NORTHEAST AND BRINGS PRECIPITATION TO OUR AREA
ALONG A COLD FRONT. HIGH PRESSURE BUILDS BEHIND THE SYSTEM LEAVING
THE MID WEEK DRY. HPC TRENDED TOWARDS THE ECMWF RUN THE LATTER PART
OF THE EXTENDED AND THUS FORECAST IS BASED ON GFS/HPC GUIDANCE KEEPING
SLIGHT TO CHANCE POPS.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
VFR WL DCRS TO MVFR IN SHRA LT MRNG INTO THIS AFTN AS A STG CDFNT
APRCHS FM THE W. SHRA EXTEND WELL OUT AHEAD OF THE FNT. SHOULD
SEE ADDNL DVLPMNT ALG THE FNT THIS AFTN. STLT/MESO/RAOB INSTAB
CHARTS SHOW SOME INSTAB ALG/AHD OF THE FNT. COULD SEE A TS AT ANY
OF THE SITES ESP S OF I-80 THIS AFTN BUT DUE TO PLENTY OF
UNCERTAINTY IN INSTAB/TIMING HAVE KEPT THEM OUT OF THE TAFS ATTM.
INCLUDED A TEMPO FOR +SHRA AND STG WND GUSTS AT ZZV LT MRNG. THIS
MAY HAVE TO BE ADDED TO OTHER SITES AS WELL IN LTR FCSTS. STG LLVL
JET WL KEEP THE THREAT OF LLWS ACRS THE RGN THRU THIS MRNG.
FROPA/WSHFT TO THE W EXPD THIS EVE WITH MVFR CONDS CONTG. EVEN A
FEW SHSN PSBL OVRNGT.

.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC RESTRICTION ARE EXPD THRU THE PD AS SVRL DISTURBANCES
MOVE THRU IN COLD W-NW FLOW. GUSTY W WNDS ARE ALSO EXPTD THU.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR MDZ001.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR PAZ016-023-031-073>076.
WV...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR WVZ012-021>023-041.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ023-041.

&&
Hazardous weather outlook, Jan 30, 4:43 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 AM EST WED JAN 30 2013

OHZ050-059-069-PAZ014-015-020>022-029-WVZ001>004-310945-
JEFFERSON OH-BELMONT-MONROE-BUTLER-CLARION-BEAVER-ALLEGHENY-
ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-OHIO-MARSHALL-
443 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ016-023-031-073>076-WVZ012-021-022-310945-
JEFFERSON PA-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-WETZEL-MARION-MONONGALIA-
443 AM EST WED JAN 30 2013

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-310945-
GARRETT-PRESTON-TUCKER-
443 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048-049-057-058-068-PAZ007>009-013-310945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
NOBLE-MERCER-VENANGO-FOREST-LAWRENCE-
443 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 30, 7:41 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 AM EST WED JAN 30 2013

OHZ048-057-301330-
COSHOCTON OH-MUSKINGUM OH-
741 AM EST WED JAN 30 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT COSHOCTON AND MUSKINGUM
COUNTIES...

AT 737 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
13 MILES WEST OF MARTINSBURG TO 17 MILES NORTHWEST OF SOMERSET TO 22
MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

  LOCATIONS IMPACTED INCLUDE...
  NEW GUILFORD...       DILLON STATE PARK...  WALHONDING...
  EAST FULTONHAM...     COOPERDALE...         NELLIE...
  DRAKE...              ZANESVILLE...         WARSAW...
  CANNELVILLE...        BLISSFIELD...         LAYLAND...

  THE FOLLOWING HIGHWAY WILL BE IMPACTED...
  I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 169.

IF STORM INTENSITY INCREASES...WINDS MAY RAPIDLY BECOME
SEVERE. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF
WARNINGS ARE ISSUED.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3996 8220 4017 8219 4025 8220 4046 8218
      4045 8173 3975 8177 3976 8207 3981 8209
      3982 8218 3990 8217 3992 8224 3995 8224

WOODRUM
Local storm report, Jan 30, 8:34 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     TSTM WND GST     1 S NORWICH             39.97N  81.79W
01/30/2013  M52 MPH          MUSKINGUM          OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1300338
Special weather statement, Jan 30, 8:36 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
836 AM EST WED JAN 30 2013

OHZ039-058-068-301415-
GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
836 AM EST WED JAN 30 2013

...STRONG SHOWERS WILL AFFECT GUERNSEY...NOBLE AND SOUTH
CENTRAL TUSCARAWAS COUNTIES...

AT 832 AM EST...STRONG SHOWERS WERE ALONG A LINE FROM BODEN TO
NORWICH TO 5 MILES SOUTHWEST OF RURALDALE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

  LOCATIONS IMPACTED INCLUDE...
  BODEN...              KIMBOLTON...          CAMBRIDGE...
  CUMBERLAND...         BYESVILLE...
  SALT FORK STATE PARK...                     BIRMINGHAM...
  OLD WASHINGTON...     GILMORE...            SENECAVILLE...
  BELLE VALLEY...       WOLF RUN STATE PARK...

  HIGHWAYS IMPACTED INCLUDE...
  I-70 IN OHIO BETWEEN MILE MARKERS 171 AND 198.
  I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 66.

IF THE INTENSITY OF SHOWERS INCREASES...SEVERE WINDS MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4015 8172 4016 8167 4022 8166 4022 8161
      4031 8158 4030 8135 4017 8134 4017 8122
      3995 8123 3987 8131 3959 8137 3964 8146
      3958 8147 3958 8159 3966 8159 3967 8165
      3975 8165 3975 8170 3993 8169 3994 8173

WOODRUM
Special weather statement, Jan 30, 8:55 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 AM EST WED JAN 30 2013

OHZ039>041-049-050-301430-
CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
855 AM EST WED JAN 30 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CARROLL...COLUMBIANA...
HARRISON...JEFFERSON AND SOUTHEASTERN TUSCARAWAS COUNTIES...

AT 851 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
6 MILES EAST OF CANTON TO 4 MILES SOUTHEAST OF MINERAL CITY TO 2
MILES NORTHWEST OF GILMORE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

  LOCATIONS IMPACTED INCLUDE...
  GNADENHUTTEN...       UHRICHSVILLE...       DENNISON...
  SHERRODSVILLE...      MALVERN...            DELLROY...
  HOMEWORTH...          TIPPECANOE...
  LEESVILLE LAKE PARK...                      BOWERSTON...
  FREEPORT...           CARROLLTON...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4054 8130 4066 8128 4066 8125 4072 8124
      4074 8109 4090 8109 4092 8082 4091 8081
      4090 8062 4060 8065 4058 8067 4056 8065
      4050 8066 4017 8072 4017 8134 4030 8135
      4031 8148

WOODRUM
Special weather statement, Jan 30, 9:02 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 AM EST WED JAN 30 2013

OHZ059-069-WVZ003-004-012-301500-
BELMONT OH-MARSHALL WV-MONROE OH-OHIO WV-WETZEL WV-
902 AM EST WED JAN 30 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BELMONT...MARSHALL...
MONROE...OHIO AND WETZEL COUNTIES...

AT 859 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
PIEDMONT TO 4 MILES NORTHWEST OF SUMMERFIELD TO 4 MILES SOUTHWEST OF
WATERFORD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

  LOCATIONS IMPACTED INCLUDE...
  BARNESVILLE...        FLUSHING...           MORRISTOWN...
  SOMERTON...           BETHESDA...           LEWISVILLE...
  BARKCAMP STATE PARK...                      WOODSFIELD...
  SAINT CLAIRSVILLE...  GRAYSVILLE...         ALLEDONIA...
  ANTIOCH...

  HIGHWAYS IMPACTED INCLUDE...
  I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
  I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
  I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 13.
  I-70 IN OHIO BETWEEN MILE MARKERS 199 AND 225.

IF SHOWER INTENSITY INCREASES...SEVERE WINDS MAY DEVELOP RAPIDLY.
REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3947 8071 3959 8086 3958 8089 3960 8095
      3954 8103 3957 8105 3957 8126 3970 8128
      3971 8132 3987 8132 3987 8124 4011 8123
      4017 8121 4015 8080 4017 8053 3945 8058

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:30 AM ESTWind AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 7 more29 hr
Jan 30, 4:32 AM ESTFlood WatchPBZFayette, Greene, Jefferson, Westmoreland23 hr
Jan 30, 9:34 AM ESTSpecial Weather StatementPBZBeaver, Butler, Lawrence41 min
Jan 30, 9:51 AM ESTSevere Thunderstorm WarningPBZAllegheny, Washington39 min
Jan 30, 10:01 AM ESTSpecial Weather StatementPBZFayette, Greene44 min
Jan 30, 10:06 AM ESTSpecial Weather StatementPBZClarion, Forest, Venango39 min
Jan 30, 10:17 AM ESTSpecial Weather StatementPBZArmstrong, Butler, Indiana, Jefferson43 min
Jan 30, 10:22 AM ESTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Washington, Westmoreland38 min
Jan 30, 10:25 AM ESTSevere Thunderstorm WarningPBZFayette, Greene50 min
Jan 30, 10:56 AM ESTSevere Thunderstorm WarningPBZFayette, Indiana, Westmoreland34 min
Jan 30, 11:00 AM ESTSpecial Weather StatementPBZJefferson30 min
Jan 30, 11:09 AM ESTSevere Thunderstorm WarningPBZFayette66 min
Jan 30, 3:14 PM ESTWind AdvisoryPBZFayette, Jefferson, Westmoreland18 hr
Jan 30, 7:41 AM ESTSpecial Weather StatementPBZCoshocton, Muskingum49 min
Jan 30, 8:03 AM ESTSevere Thunderstorm WarningPBZMuskingum42 min
Jan 30, 8:36 AM ESTSpecial Weather StatementPBZGuernsey, Noble39 min
Jan 30, 8:55 AM ESTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Jefferson35 min
Jan 30, 9:02 AM ESTSpecial Weather StatementPBZBelmont, Monroe58 min
Jan 30, 6:52 PM ESTAreal Flood WarningPBZBelmont, Monroe, Noble6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Pennsylvania, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.